Alert archive / Georgia / Wind Advisories in 2006

Wind Advisory 1, NWS Jacksonville, FL

January 14, 200612 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Jan 14, 2006, 4:20 AM EST for 12 counties in Georgia; 7 counties in Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 4:20 AM EST (09:20 UTC)
Expired
Jan 14, 2006, 6:00 PM EST
In force
14 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 140920
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EST SAT JAN 14 2006

FLZ020>025-030>033-035>038-040-142100-
/O.CAN.KJAX.LW.Y.0001.000000T0000Z-060114T2300Z/
/O.NEW.KJAX.WI.Y.0001.060114T0920Z-060115T0000Z/
/O.NEW.KJAX.FZ.A.0003.060115T0600Z-060115T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
420 AM EST SAT JAN 14 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. A FREEZE
WATCH HAS ALSO BEEN ISSUED FOR TONIGHT. THE LAKE WIND ADVISORY
HAS BEEN CANCELED.

WINDS ARE INCREASING IN THE WAKE OF A COLD FRONT THIS MORNING...AND
WILL CONTINUE TO BE STRONG THROUGH THE REMAINDER OF THE DAY. NORTHWEST
WINDS NEAR 25 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS AROUND
40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO 39 MPH
ARE EXPECTED WITH GUSTS FROM 40 TO 50 MPH POSSIBLE.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME
CAUTION. DRIVERS WILL BE ESPECIALLY PRONE TO THE WINDS ON BRIDGES
AND ON OVER-PASSES. 

BOATERS IN THE ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS
OF LAKES AND RIVERS ROUGH AND HAZARDOUS. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND WIND
PROTECTED AREAS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR
AT LEAST 2 HOURS. PRECAUTIONS MAY BE REQUIRED TO PROTECT PLANTS...
PETS...PIPES AND THOSE SENSITIVE TO THE COLD IF A FREEZE WARNING
IS ISSUED FOR TONIGHT. 

IN ADDITION TO FREEZING TEMPERATURES...WIND CHILLS WILL FALL BELOW
30 DEGREES BY MIDNIGHT...AND INTO THE MID 20S EARLY SUNDAY MORNING.
THESE CONDITIONS WILL MAKE IT DANGEROUSLY COLD TO VENTURE OUTDOORS
FOR EXTENDED DURATIONS SUNDAY MORNING WITHOUT PROPER COLD WEATHER
PROTECTION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

$$

GAZ132>136-149>154-162>166-142100-
/O.CAN.KJAX.LW.Y.0001.000000T0000Z-060114T2300Z/
/O.NEW.KJAX.WI.Y.0001.060114T0920Z-060115T0000Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...
STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
420 AM EST SAT JAN 14 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN CANCELED. 

WINDS ARE INCREASING IN THE WAKE OF A COLD FRONT THIS
MORNING...AND WILL CONTINUE TO BE STRONG THROUGH THE REMAINDER OF
THE DAY. NORTHWEST WINDS NEAR 25 TO 30 MPH CAN BE EXPECTED WITH
OCCASIONAL GUSTS AROUND 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO 39 MPH
ARE EXPECTED WITH GUSTS FROM 40 TO 50 MPH POSSIBLE.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME
CAUTION. DRIVERS WILL BE ESPECIALLY PRONE TO THE WINDS ON BRIDGES
AND ON OVER-PASSES. 

BOATERS IN THE ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS
OF LAKES AND RIVERS ROUGH AND HAZARDOUS. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND WIND
PROTECTED AREAS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

$$

ENYEDI
2 follow-up statements
000 
WWUS72 KJAX 142007
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EST SAT JAN 14 2006

FLZ020>025-030>033-035>038-040-142300-
/O.UPG.KJAX.FZ.A.0003.060115T0600Z-060115T1400Z/
/O.NEW.KJAX.FZ.W.0003.060115T0900Z-060115T1400Z/
/O.EXT.KJAX.WI.Y.0001.000000T0000Z-060114T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
307 PM EST SAT JAN 14 2006

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS TO
40 MPH WILL CONTINUE THROUGH SUNSET. WIND SPEEDS ARE EXPECTED TO
DECREASE TO NEAR 15 MPH THROUGH THE EVENING HOURS...THEN DECREASE
TO AROUND 10 MPH BY MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME CAUTION.
DRIVERS WILL BE ESPECIALLY PRONE TO THE WINDS ON BRIDGES AND ON
OVER-PASSES.

BOATERS IN THE ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS
OF LAKES AND RIVERS ROUGH AND HAZARDOUS. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND WIND
PROTECTED AREAS.

TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING MARK AFTER MIDNIGHT
FOR AT LEAST 2 HOURS. MINIMUM TEMPERATURES SUNDAY MORNING WILL BE
NEAR 30 DEGREES...WITH NORMALLY COLDER LOCATIONS PLUMMETING INTO
THE UPPER 20S. THE EXCEPTION WILL BE LOCATIONS NEAR THE COAST AND
ADJACENT TO THE SAINT JOHNS RIVER WHERE TEMPERATURES ARE FORECAST
TO BOTTOM OUT ABOVE THE FREEZING MARK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION...OUTDOOR PETS...AND EXPOSED
WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES.
YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY
VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

$$

GAZ132>136-149>154-162>166-142300-
/O.EXT.KJAX.WI.Y.0001.000000T0000Z-060114T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...
STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
307 PM EST SAT JAN 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS TO
40 MPH WILL CONTINUE THROUGH SUNSET. WIND SPEEDS ARE EXPECTED TO
DECREASE TO NEAR 15 MPH THROUGH THE EVENING HOURS...THEN DECREASE
TO AROUND 10 MPH BY MIDNIGHT.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME
CAUTION. DRIVERS WILL BE ESPECIALLY PRONE TO THE WINDS ON BRIDGES
AND ON OVER-PASSES.

BOATERS IN THE ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES AND RIVERS ROUGH AND HAZARDOUS. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
WIND PROTECTED AREAS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

$$
ECZ
000 
WWUS72 KJAX 142310
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EST SAT JAN 14 2006

FLZ020>025-030>033-035>038-040-151400-
/O.EXP.KJAX.WI.Y.0001.000000T0000Z-060114T2300Z/
/O.CON.KJAX.FZ.W.0003.060115T0900Z-060115T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
610 PM EST SAT JAN 14 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
SUNDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY. 

TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING MARK LATE TONIGHT FOR
AT LEAST 2 HOURS. MINIMUM TEMPERATURES SUNDAY MORNING WILL BE NEAR
30 DEGREES...WITH NORMALLY COLDER LOCATIONS PLUMMETING INTO THE
UPPER 20S. THE EXCEPTION WILL BE LOCATIONS NEAR THE COAST AND
ADJACENT TO THE SAINT JOHNS RIVER WHERE TEMPERATURES ARE FORECAST
TO BOTTOM OUT ABOVE THE FREEZING MARK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

$$

GAZ132>136-149>154-162>166-150015-
/O.EXP.KJAX.WI.Y.0001.000000T0000Z-060114T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...
STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
610 PM EST SAT JAN 14 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:05 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 14, 3:05 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 AM EST SAT JAN 14 2006

...BLUSTERY CONDITIONS TODAY AND TONIGHT...

.SYNOPSIS...
THE COLD FRONT EXTENDS FROM OUR OFFSHORE COASTAL WATERS DOWN TOWARD
DAYTONA BEACH MARKED BY A WIND SHIFT AND STRONG PRESSURE RISES ON
THE WEST SIDE OF THE BOUNDARY. SUSTAINED POST-FRONTAL WINDS ARE
AROUND 15-25 MPH WITH GUSTS UP TO 35-39 MPH. A CLEAR SLOT OVER OUR
AREA RESIDES BETWEEN FRONTAL CONVECTION TO OUR EAST AND SOUTH...AND
LOW LEVEL WRAP-AROUND CLOUDINESS OVER AL AND WEST GA WHICH IS EDGING
ITS WAY EASTWARD. TEMPS ARE FALLING INTO THE 50S THIS HOUR...WITH
DEW PTS DROPPING RAPIDLY INTO THE 30S.

.SHORT TERM...TODAY THROUGH MONDAY...
DEEP TROUGHING DOWN THE ATLANTIC SEABOARD WILL LIFT NNE THIS MORNING
WHICH WILL ALLOW DRIER AIR TO FILTER IN ALOFT AND ERODE LINGERING
LOW LEVEL CLOUDS BY AROUND NOON. FOR NOW WILL CARRY PARTLY CLOUDY
SKIES...CLEARING THIS AFTERNOON. STRONG COLD AIR ADVECTION WILL BE
IN FULL FORCE...WITH THE BOSTON TECHNIQUE INDICATING WIND GUSTS UP
TO 40-45 MPH AT TIMES BY MID-DAY WITH SUSTAINED SPEEDS AROUND WHAT
WE ARE CURRENTLY SEEING IN THE 20-25 MPH RANGE. HAVE OPTED TO REPLACE
THE PREVIOUS LAKE WIND ADVISORY FOR TODAY WITH A WIND ADVISORY.

TONIGHT...HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE GULF COAST
REGION TONIGHT WHILE AN AMPLIFIED UPPER LEVEL RIDGE PROGRESSES
EASTWARD AS THE EAST COAST TROUGH CONTINUES TO LIFT OUT. A DECENT
PRESSURE GRADIENT WILL REMAIN IN PLACE THROUGH MIDNIGHT TO SUPPORT
SURFACE WINDS AROUND 10 TO 15 MPH AT TIMES...AS TEMPS PLUMMET AFTER
SUNSET IN THE MID TO UPPER 30S. THESE CONDITIONS WILL MAKE FOR WIND
CHILLS NEAR 30 DEG EVEN BEFORE MIDNIGHT. BY DAYBREAK...RIDGING WILL
HAVE EDGED INTO OUR WESTERN CWA ENOUGH SUCH THAT SUSTAINED WINDS
ARE EXPECTED BELOW 10 MPH...BUT TEMPS WILL HAVE REACHED FREEZING
ACROSS MOST LOCATIONS...EVEN ALONG THE COAST. THUS HAVE ISSUED A
FREEZE WATCH FOR OUR FL ZONES. AM BORDERLINE ON A WIND CHILL
ADVISORY FOR OUR FL ZONES TONIGHT SINCE AT THE TIME WIND CHILLS
WILL MEET CRITERIA OF AT OR BELOW 25 DEG...WINDS MAY HAVE DECREASED
BELOW THE 10 MPH THRESHOLD WHICH WE NEED TO SATISFY THE WIND CHILL
ADVISORY. SINCE THE SITUATION IS CLOSE...WILL DEFER TO THE DAY
SHIFT TO RE-EXAMINE AND DETERMINE IF A WIND CHILL ADVISORY IS NEEDED
FOR TONIGHT.

A MORE MILD (LESS WINDY) SUN. AFTER A COLD START TEMPS WILL REBOUND
INTO THE MID TO UPPER 50S UNDER SUNNY SKIES AS THE SURFACE RIDGE
BUILDS OVER THE AREA. SUN NIGHT THE RIDGE CENTER SHIFTS EAST INTO
HE ATLANTIC...AS THE UPPER RIDGE DE-AMPLIFIES BECOMING MORE ZONAL
OVER THE SE REGION. ALSO LOOKS LIKE SOME CIRRUS MAY BE INCREASING
OVER OUR GA ZONES BY DAYBREAK MON. TEMPS MAY NEAR FREEZING OVER OUR
INTERIOR FL ZONES BRIEFLY MON MORN DUE TO THEIR PROXIMITY TO THE
RIDGE AXIS...BUT INCREASING WSW FLOW AND UPPER LEVEL MOISTURE
ACROSS OUR NORTHERN ZONES SHOULD KEEP MINS ABOVE FREEZING.

MON THE RIDGE PROGRESSES FURTHER OFFSHORE ALLOWING SFC FLOW TO
BECOME SOUTHERLY WHILE UPPER LEVEL FLOW BECOMES MORE SW AND WARM AIR
ADVECTION RETURNS TO THE AREA IN ADVANCE OF THE NEXT STORM SYSTEM
TAKING SHAPE OVER THE PLAINS. TEMPS MON ARE EXPECTED TO REBOUND INTO
THE MID 60S TO NEAR 70 UNDER PARTLY CLOUDY SKIES.

.LONG TERM...TUESDAY THROUGH FRIDAY...
THE NEXT FRONT IS EXPECTED TO APPROACH LATE TUESDAY AND PUSH THROUGH
THE AREA WEDNESDAY AND HAVE CONTINUED WITH A CHANCE OF POPS IN THE
FORECAST. ANOTHER GULF HIGH IS EXPECTED TO BUILD OVER THE SOUTHEAST
REGION IN THE WAKE OF THE FRONT THURSDAY WHILE SHIFTING NE TOWARD
THE CAROLINAS FRIDAY...WHICH WOULD BRING ONSHORE FLOW TO THE AREA
EARLY NEXT WEEKEND. MAX TEMPS WILL WARM INTO THE 70S TUESDAY PRIOR TO
THE FRONTAL PASSAGE...THEN FALL INTO THE 60S THROUGH FRI.  MINS WILL
NEAR THE MID 40S TO 50 TUE AND WED MORNING...THEN FALL TO NEAR 40
DEG THU AND FRI AS THE RIDGE BUILDS OVER THE AREA.

&&

.MARINE...WINDS/SEAS ARE STEADILY INCREASING WITH BUOY EAST OF ST.
AUGUSTINE REPORTING NW WINDS 29G37 KT AT 07Z. GALES ARE EXPECTED TO
CONTINUE UNTIL EARLY HOURS OF SUNDAY MORNING BEFORE SIGNIFICANTLY
DECREASING. WINDS WILL BACK TO THE WEST LATE SUNDAY THEN SOUTH
MONDAY AFTERNOON THROUGH TUESDAY NIGHT WHEN INCREASING PRESSURE
GRADIENT PRIOR TO NEXT FRONT WILL LIKELY REQUIRE HEADLINES AGAIN.

&&

.FIRE WEATHER...HAVE UPGRADED THE WATCH THIS AFTN TO A WRNG DUE TO
COMBINATION OF VERY STRONG WINDS AND CRITICAL RH VALUES. MOS
DEWPOINTS ARE CURRENTLY RUNNING WAY TOO HIGH AND HAVE TWEAKED THEM
DOWNWARD TODAY WHICH IN TURN HAS LOWER MIN RH VALUES TO 30-35 PCNT.
MINIMUM RHS WILL BE EVEN LOWER ON SUNDAY BUT WINDS WILL DECREASE
TO ARND 10 MPH. EXPECT 4-5 HOURS BELOW CRITICAL LEVELS IN NE FL...
BUT PREFER TO WAIT BEFORE UPGRADING TO RED FLAG WRNG AS MANY EVENTS
HAVE BEEN BORDERLINE IN RECENT WEEKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  51  30  58  36 /   5   0   0   0
SSI  54  31  56  42 /   5   0   0   0
JAX  54  29  57  37 /   5   0   0   0
SGJ  55  32  55  44 /   0   0   0   0
GNV  55  30  59  33 /   0   0   0   0
OCF  56  30  60  33 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
     FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
     ST JOHNS...SUWANNEE...AND UNION.

     WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
     FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
     ST JOHNS...SUWANNEE...AND UNION.

     RED FLAG WARNING FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

     FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR THE FOLLOWING
     ZONES: ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...
     DUVAL...FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...
     PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

     FIRE WEATHER WATCH FROM NOON SUNDAY TO 5 PM SUNDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

GA...LAKE WIND ADVISORY UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
     APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...
     COASTAL CAMDEN...COASTAL GLYNN...COFFEE...ECHOLS...INLAND
     CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...WARE...AND
     WAYNE.

     WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...
     COASTAL CAMDEN...COASTAL GLYNN...COFFEE...ECHOLS...INLAND
     CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...WARE...AND
     WAYNE.

MARINE...
     GALE WARNING UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60
     NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 AM SATURDAY FOR THE FOLLOWING
     ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
     NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
     60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM
     TO 60 NM OFFSHORE.

&&

PUBLIC...ENYEDI
MARINE/FIRE WX...TRABERT
Hazardous weather outlook, Jan 14, 1:11 AM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
111 AM EST SAT JAN 14 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
111 AM EST SAT JAN 14 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LAKE WIND ADVISORY IN EFFECT TONIGHT THROUGH SATURDAY...

.THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS EARLY THIS
MORNING AS A COLD FRONT MOVES THROUGH. THESE STORMS WILL BE CAPABLE
OF WIND GUSTS UP TO 40 KNOTS...FREQUENT LIGHTNING AND PERIODS OF
HEAVY RAINFALL.

.WIND IMPACT...
STRONG WEST TO NORTHWEST WINDS WILL GUST TO 35 MPH AT TIMES TONIGHT
IN THE WAKE OF THE COLD FRONT. SUSTAINED WINDS WILL RANGE FROM 15 TO
25 MPH. A LAKE WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA
TONIGHT.

.MARINE WIND AND SEA IMPACT...
SMALL CRAFT ADVISORIES ARE IN EFFECT IN ADVANCE OF THE COLD FRONT.
GALE WARNINGS HAVE BEEN POSTED FOR THE OFFSHORE WATERS AS FREQUENT
GUSTS TO GALE FORCE ARE LIKELY IN THE COLD AIR IN THE WAKE OF THE
FRONT EARLY THIS MORNING.

.RIVER FLOOD IMPACT...
THE SATILLA RIVER AT ATKINSON HAS CRESTED BUT MINOR FLOODING WILL
CONTINUE FOR THE NEXT SEVERAL DAYS. REFER TO THE LATEST FLOOD
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...LAKE WIND ADVISORY IN EFFECT FOR SATURDAY...

SATURDAY...STRONG WEST TO NORTHWEST WINDS WILL GUST OVER 40 MPH AT
TIMES. SUSTAINED WINDS WILL RANGE FROM 20 TO 30 MPH. A LAKE WIND
ADVISORY IS IN EFFECT FOR THE ENTIRE AREA FOR SATURDAY. GALE
WARNINGS WILL LIKELY CONTINUE OVER THE COASTAL WATERS AS FREQUENT
GUSTS TO 40 KNOTS CONTINUE THROUGH SATURDAY NIGHT.

SATURDAY NIGHT...BRISK NORTHWEST WINDS OF 10 TO 20 MPH IN COMBINATION
WITH TEMPERATURES FALLING INTO THE 30S WILL PUSH WIND CHILL INDICES
INTO THE 20S AFTER MIDNIGHT. WIND CHILL VALUES WILL BOTTOM OUT IN
THE LOWER TO MID 20S IN SOME LOCATIONS BY EARLY SUNDAY MORNING. A
WIND CHILL ADVISORY MAY BE REQUIRED FOR NORTHEAST FLORIDA. MINIMUM
TEMPERATURES ARE EXPECTED TO DROP TO AROUND 30 DEGREES IN MANY
INLAND LOCATIONS...BUT IT IS TOO EARLY TO DETERMINE DURATIONS OF
SUB-FREEZING TEMPERATURES AT THIS TIME.

SUNDAY...VERY DRY AIR WILL MAKE FOR DANGEROUS FIRE CONDITIONS SUNDAY
AFTERNOON.

SUNDAY NIGHT...BRIEF DURATIONS OF SUB-FREEZING TEMPERATURES WILL BE
POSSIBLE BY EARLY MONDAY MORNING ACROSS INLAND AREAS. LIGHT WINDS
WILL ALSO PROMOTE SOME PATCHY FROST FORMATION.

TUESDAY NIGHT AND WEDNESDAY...ISOLATED STRONG THUNDERSTORMS WILL
BE POSSIBLE WITH A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ABE

In the hours before

Special weather statement, Jan 13, 11:00 PM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 PM EST FRI JAN 13 2006

FLZ033-140430-
ST. JOHNS-
1100 PM EST FRI JAN 13 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS VALID UNTIL 1130 PM EST...

AT 1100 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF DURBIN...OR ABOUT
9 MILES SOUTH OF FRUIT COVE...MOVING NORTHEAST AT 55 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN...SOUTH PONTE VEDRA
BEACH...GUANA RIVER STATE PARK AND SAWGRASS THROUGH 1130 PM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:05 PM ESTSevere Thunderstorm WarningJAXCharlton25 min
Jan 13, 8:16 PM ESTSevere Thunderstorm WarningJAXCamden44 min
Jan 13, 8:23 PM ESTTornado WarningJAXCamden37 min
Jan 13, 8:52 PM ESTSpecial Marine WarningJAX53 min
Jan 13, 9:50 PM ESTMarine Weather StatementJAX2 hr
Jan 13, 10:19 PM ESTSpecial Marine WarningJAX56 min
Jan 14, 4:20 AM ESTFreeze WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more29 hr
Jan 14, 3:04 PM ESTWind Chill AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more18 hr
Jan 14, 3:07 PM ESTFreeze WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more18 hr

Nearby

Wind Advisories in Georgia, 2006Wind Advisories in Florida, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.